A new estimator for mean under stratified random sampling

Creative Commons License

Shahzad U., Hanif M., KOYUNCU N.

MATHEMATICAL SCIENCES, vol.12, no.3, pp.163-169, 2018 (SCI-Expanded) identifier

  • Publication Type: Article / Article
  • Volume: 12 Issue: 3
  • Publication Date: 2018
  • Doi Number: 10.1007/s40096-018-0255-3
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED)
  • Page Numbers: pp.163-169
  • Hacettepe University Affiliated: Yes


In this paper, we have proposed an estimator of finite population mean in stratified random sampling. The expressions for the bias and mean square error of the proposed estimator are obtained up to the first order of approximation. It is found that the proposed estimator is more efficient than the traditional mean, ratio, exponential, regression, Shabbir and Gupta (in Commun Stat Theory Method 40:199-212, 2011) and Khan et al. (in Pak J Stat 31:353-362, 2015) estimators. We have utilized four natural and four artificial data sets under stratified random sampling scheme for assessing the performance of all the estimators considered here.